Alert archive / Alabama / Special Weather Statements in 2014
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 17, 2014, 6:21 PM CDT for Pike County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2014, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 17, 2014, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Pike County, AL
The radar
The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046
WWUS84 KBMX 172321
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT TUE JUN 17 2014
ALZ049-180000-
PIKE AL-
621 PM CDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE COUNTY UNTIL 700 PM
CDT...
AT 619 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ANSLEY...OR 8 MILES NORTHWEST OF TROY...MOVING WEST
AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ANSLEY...
&&
LAT...LON 3179 8615 3179 8620 3180 8621 3183 8619
3195 8618 3196 8611 3195 8603 3180 8602
3177 8615
TIME...MOT...LOC 2321Z 097DEG 7KT 3187 8608
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:11 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 17, 3:11 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 311 PM CDT TUE JUN 17 2014 .DISCUSSION... THE VAST MAJORITY OF SHOWERS AND THUNDERSTORMS HAVE REMAINED CONFINED TO EAST ALABAMA THIS AFTERNOON WHERE A HIGHER PWAT VALUES WERE NOTED ON GOES SOUNDER IMAGERY. HAVE INCREASED POPS OVER THAT AREA FOR THE REST OF THE AFTERNOON AND EVENING...THOUGH MOST OF THE ACTIVITY SHOULD DIMINISH FAIRLY QUICKLY AFTER SUNSET. WITH WEAK FLOW ALOFT...THE PATCH OF HIGHER PWATS OVER EAST ALABAMA TODAY WILL MEANDER AROUND...POSSIBLY MOVING MORE TOWARD THE CENTER OF ALABAMA TOMORROW. HEIGHT VALUES WILL STILL BE SOMEWHAT ON THE HIGH SIDE...SO HAVE KEPT POPS AT 20 PERCENT FOR WEDNESDAY. AN SLIGHT UPWARD TREND IN PRECIP COVERAGE IS EXPECTED TO BEGIN ON THURSDAY AS AN UPPER-LEVEL RIDGE RELAXES AND PWAT VALUES INCREASE ACROSS THE SOUTHEAST STATES. RAIN CHANCES SHOULD CONTINUE TO INCREASE INTO THE WEEKEND AND INTO EARLY NEXT WEEK AS AN UPPER TROUGH AND WEAK WESTERLIES AT 500 MB BEGIN TO AFFECT THE REGION. DAY TO DAY CHANGES IN TEMPERATURES WILL BE RATHER MINIMAL BUT A SLIGHT DOWNWARD TREND IN AFTERNOON HIGHS SEEMS REASONABLE AS RAIN CHANCES INCREASE TOWARD THE END OF THE PERIOD. 87/GRANTHAM && .AVIATION... 18Z TAF DISCUSSION. CONDITIONS WILL BE PREDOMINANTLY VFR ACROSS CENTRAL ALABAMA THROUGH THE NEXT 24 HOURS. WILL INTENTLY WATCH DEVELOPMENT OF SHOWERS IN THE EAST...AND UPDATE TAFS AS NEEDED IF ANY APPEAR TO BECOME IMPACTED. THESE SHOWERS SHOULD DIE OFF AFTER SUNSET. THERE'S BOUND TO BE SOME LIGHT (MVFR CATEGORY) FOG AROUND OVERNIGHT...ESPECIALLY BETWEEN 10Z AND 12Z. /61/ && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 91 67 91 68 / 10 20 10 30 20 ANNISTON 69 92 68 92 69 / 20 20 10 30 20 BIRMINGHAM 72 92 72 92 72 / 10 20 10 30 20 TUSCALOOSA 70 93 70 93 71 / 10 20 10 30 20 CALERA 72 92 71 92 72 / 10 20 10 30 20 AUBURN 71 92 71 92 70 / 20 20 10 30 20 MONTGOMERY 72 94 72 94 71 / 20 20 10 30 20 TROY 71 93 71 93 71 / 20 20 10 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/61
Hazardous weather outlook, Jun 17, 1:26 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 126 PM CDT TUE JUN 17 2014 ALZ011>015-017>050-181830- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 126 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 2:46 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT TUE JUN 17 2014
ALZ045-172015-
MACON AL-
246 PM CDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON COUNTY UNTIL 315
PM CDT...
AT 240 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TUSKEGEE...MOVING SOUTHWEST AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TUSKEGEE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3234 8573 3258 8580 3258 8572 3259 8572
3259 8570 3258 8569 3258 8567 3244 8562
TIME...MOT...LOC 1946Z 057DEG 4KT 3245 8571
61Special weather statement, Jun 17, 4:28 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
428 PM CDT TUE JUN 17 2014
ALZ029-038-172200-
CHAMBERS AL-RANDOLPH AL-
428 PM CDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHAMBERS AND
SOUTHERN RANDOLPH COUNTIES UNTIL 500 PM CDT...
AT 428 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR RED LEVEL...OR 7 MILES WEST OF ROANOKE. THIS STORM
WAS NEARLY STATIONARY.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ABANDA...
CORINTH...
WADLEY...
SPARKLING SPRINGS...
MALONE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3314 8537 3305 8537 3304 8548 3305 8559
3314 8560 3323 8558 3323 8548 3323 8537
TIME...MOT...LOC 2128Z 111DEG 0KT 3314 8549
77/GLEASONSpecial weather statement, Jun 17, 4:50 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CDT TUE JUN 17 2014
ALZ048-172215-
RUSSELL AL-
450 PM CDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSSELL COUNTY UNTIL
515 PM CDT...
AT 450 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 11 MILES NORTH OF LAKEPOINT RESORT STATE PARK...OR 16
MILES SOUTHWEST OF FORT BENNING SOUTH...MOVING WEST AT 10 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN RUSSELL COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3218 8501 3213 8505 3210 8504 3206 8505
3206 8519 3207 8520 3223 8519 3223 8507
3221 8497 3220 8496
TIME...MOT...LOC 2149Z 094DEG 8KT 3215 8506
77/GLEASONSpecial weather statement, Jun 17, 5:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CDT TUE JUN 17 2014
ALZ048-050-172245-
BARBOUR AL-RUSSELL AL-
511 PM CDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL AND NORTHEASTERN
BARBOUR COUNTIES UNTIL 545 PM CDT...
AT 511 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LAKEPOINT RESORT STATE PARK...OR 11 MILES NORTH OF
GEORGETOWN...MOVING SOUTHWEST AT 5 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LAKEPOINT RESORT STATE PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3213 8505 3210 8504 3201 8505 3200 8506
3197 8506 3195 8508 3193 8508 3196 8517
3204 8521 3219 8517 3219 8499
TIME...MOT...LOC 2211Z 033DEG 3KT 3204 8507
77/GLEASONSpecial weather statement, Jun 17, 5:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 PM CDT TUE JUN 17 2014
ALZ050-172315-
BARBOUR AL-
542 PM CDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBOUR COUNTY UNTIL 615
PM CDT...
AT 542 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HAWKINSVILLE...OR 7 MILES NORTHWEST OF EUFAULA...
MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OSCO...
COMER...
WHITE OAK...
GAINO...
CLAYTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3185 8521 3175 8535 3196 8553 3204 8537
3207 8520 3195 8510
TIME...MOT...LOC 2242Z 058DEG 11KT 3197 8523
77/GLEASONSpecial weather statement, Jun 17, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT TUE JUN 17 2014
ALZ049-180000-
PIKE AL-
621 PM CDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE COUNTY UNTIL 700 PM
CDT...
AT 619 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ANSLEY...OR 8 MILES NORTHWEST OF TROY...MOVING WEST
AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ANSLEY...
&&
LAT...LON 3179 8615 3179 8620 3180 8621 3183 8619
3195 8618 3196 8611 3195 8603 3180 8602
3177 8615
TIME...MOT...LOC 2321Z 097DEG 7KT 3187 8608The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:46 PM CDT | Special Weather Statement | BMX | Macon | 29 min |
| Jun 17, 3:50 PM CDT | Areal Flood Advisory | BMX | Jefferson | 115 min |
| Jun 17, 4:28 PM CDT | Special Weather Statement | BMX | Randolph | 32 min |
| Jun 17, 4:50 PM CDT | Special Weather Statement | BMX | Russell | 25 min |
| Jun 17, 5:42 PM CDT | Special Weather Statement | BMX | Barbour | 33 min |
Nearby
Special Weather Statements in Alabama, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.